MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Claim: (b)(4).See claim: (b)(4) for fellow eye.
 
Event or Problem Description
Dl a healthcare representative reported following an implantable collamer lens (icl) implantation procedure, the patient experienced residual refractive error, intermittent angle closure with elevated iop.The lens remains implanted.Cause reported as patient related factor.
 
Additional Manufacturer Narrative
B5: a healthcare representative reported following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive change overt time, intermittent angle closure with elevated iop.The lens was exchanged for a shorter length lens.Cause of the event was reported as patient related factor.There are multiple medical device reports associated with this patient.This is report 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.It should be noted that the surgeon selected a different lens size than that suggested by the icl software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.This issue will continue to be tracked and trended as part of the normal dsc meetings and capa monitoring.If a significant trend is identified, then the issue will be escalated for further action.D6b: (b)(6) 2025, d9: 19-mar-2025, e1: (b)(6), e2: health professional, e3: physician, g3: 19-feb-2025.H6: 2137 blurred vision; 4629 device replacement.Claim (b)(4).See claim (b)(4) for fellow eye.
 
Event or Problem Description
A healthcare representative reported following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive change overt time, intermittent angle closure with elevated iop.The lens was exchanged for a shorter length lens.Cause of the event was reported as patient related factor.There are multiple medical device reports associated with this patient.This is report 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.It should be noted that the surgeon selected a different lens size than that suggested by the icl software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.This issue will continue to be tracked and trended as part of the normal dsc meetings and capa monitoring.If a significant trend is identified, then the issue will be escalated for further action.
 
Additional Manufacturer Narrative
B5: a healthcare representative reported following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive change over time, intermittent angle closure with elevated iop.The lens was exchanged for a shorter length lens.Cause of the event was reported as patient related factor.There are multiple medical device reports associated with this patient.This is report 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.Visian icl is contraindicated for those less than 21 years of age.This issue will continue to be tracked and trended as part of the normal dsc meetings and capa monitoring.If a significant trend is identified, then the issue will be escalated for further action.Claim (b)(4).See claim (b)(4) for fellow eye.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr.
suite: 210
monrovia, CA 91016
8002927902
MDR Report Key21370038
Report Number2023826-2025-00242
Device Sequence Number8482346
Product Code MTA
UDI-Device Identifier00841542103299
UDI-Public(01)00841542103299(17)190731
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/31/2019
Device Model NumberMICL 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer02/19/2025
05/08/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date04/14/2025
05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT# UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT# UNK.; INJECTOR MODEL-MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient SexFemale